Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Pregnancy and Parenting » Depo, and possibility of being pregnant

 - UBBFriend: Email this page to someone!    
Author Topic: Depo, and possibility of being pregnant
Member # 27099

Icon 10 posted      Profile for Peaches44     Send New Private Message       Edit/Delete Post 
Ok, I have been on Depo for 2.5 years (I do understand that it is not recommended past 2 years but my doctors and I have discussed it thoroughly). I have always had to get my shot early (at about 10 weeks rather than 12) because I always start "spotting" (although for me it has always been really heavy and more like a real period complete with bad cramps) at about 10 weeks and if I don't get the shot then the heavy bleeding continues until I get the shot. The last time I got my shot was Nov. 5 which means I am due for another one on Jan. 28 if I am following the 12 week cycle. This means that according to what my body usually does, I should have started bleeding a week ago. I didn't. I am kind of concerned about what the chances are that for some reason, this time Depo didn't work. I had unprotected sex the last two weekends in a row.

I should also mention that I have been sick since the end of November, first with a cold that turned into a sinus infection, which gave me a lung infection. I have been on two rounds of anti-biotics, as well as a steroid inhaler and nasal spray (the inhaler gave me thrush too so now I'm using an antifungal mouthwash).

I believe (correct me if I'm wrong) that anti-biotics only affect estrogen based birth control and seeing as Depo is a progestin based one it shouldn't have any affect.

Also I just quit my job (my last day was the 13th) because it was causing an EXTREME amount of stress in my life. I felt like I was on the edge of a nervous breakdown ever since the end of Nov. because of it.

So I guess my question is...Being as sick as I have been, and being as stressed out as I have been, and being on Depo for as long as I have with no problems before, am I just being paranoid about being pregnant??

Posts: 50 | From: Alberta Canada | Registered: Jan 2006  |  IP: Logged | Report this post to a Moderator
Scarleteen Volunteer
Member # 1207

Icon 10 posted      Profile for LilBlueSmurf     Send New Private Message       Edit/Delete Post 
Depo is very effective ... Very. I would be quite surprised if you were pregnant, having taken your depo shots regularly.

There are probably a few things contributing to your lack of a period ... One being the fact that you've been sick and stressed out. This does effect your period. Second of all, you've been on depo for a long time ... There is a good chance that your body is getting used to it and won't bleed until the 12wk mark or past it. Many women don't bleed at all on depo.

If you are at all worried about it tho, take a pregnancy test. They're relatively inexpensive, and defineatly worth the peace of mind.

[This message has been edited by LilBlueSmurf (edited 01-20-2006).]

Posts: 7168 | From: Ontario | Registered: Sep 2000  |  IP: Logged | Report this post to a Moderator

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:

Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3